Thunderstorm Wind, Wayne
- When
- June 11, 6:20 PM EST
- Where
- Wayne County, 1.51 mi W of Lyons
- Measured
- 52 kt (60 mph) measured gust
- Property damage
- $15,000
- Reported by
- State Official
- Coordinates
- 43.070, -77.030
A warm front lifted across western New York during the late afternoon hours. A pulse thunderstorm developed over the Finger Lakes and moved northeast across Wayne county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BUF wrote it up.
A warm front lifted across western New York during the late afternoon hours. A pulse thunderstorm developed over the Finger Lakes and moved northeast across Wayne county. The thunderstorm produced pea- to penny-sized hail. Wind gusts to 60 mph dropped a tree onto a car. There were no injuries to the occupants of the car.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before the first event at Jun 11, 5:16 PM EST, 1 hour 4 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 616 PM EDT SAT JUN 11 2011 .SYNOPSIS... AN AREA OF LOW PRESSURE WILL LIFT A WARM FRONT ACROSS THE REGION THIS EVENING WITH SCATTERED SHOWERS AND THUNDERSTORMS. THIS ACTIVITY WILL CONTINUE INTO THE OVERNIGHT PERIOD...BEFORE A COLD FRONT SWINGS THROUGH FROM WEST TO EAST ENDING THE ACTIVITY. COOL AND UNSETTLED CONDITIONS ARE EXPECTED SUNDAY AND MONDAY WITH A CHANCE FOR A COUPLE OF SHOWERS. DRY AND COMFORTABLE WEATHER WILL RETURN FOR THE MIDDLE PART OF NEXT WEEK. && .NEAR TERM /THROUGH SUNDAY/... THE BULK OF THE CONVECTION EARLY THIS EVENING IS CONFINED MAINLY TO THE UPPER GENESEE VALLEY IN THE VCNTY OF THE MOST UNSTABLE AIR. AS A RESULT...HAVE REMOVED THE CHANCE FOR EVENING SHOWERS/THUNDERSTORMS FOR MOST OF WESTERN NEW YORK. WILL MAINTAIN LIKELY POPS FOR A FEW MORE SHOWERS AND THUNDERSTORMS ACROSS THE NORTHERN FINGER LAKES AND NORTH COUNTRY DUE TO ADDED LIFT IN THE VICINITY OF THE WARM FRONT THAT IS STILL PUSHING THROUGH THAT AREA. A FEW MORE SHOWERS AND ISOLATED THUNDERSTORMS ARE DEVELOPING AHEAD OF THE COLD FRONT WHICH IS NOW PUSHING THROUGH EASTERN MICHIGAN AND WESTERN OHIO. THERE IS A CHANCE THAT A FEW OF THESE SHOWERS MAY REMAIN INTACT AS THE FRONT CROSSES OUR CWA LATER THIS EVENING...BUT THE LOSS OF DAYTIME HEATING WILL REDUCE THE THREAT FOR CONVECTION. WHILE THE COLD FRONT MARKS THE ADVANCEMENT OF DRIER AND COOLER AIR ASSOCIATED WITH HIGH PRESSURE BUILDING...THE LATEST SATELLITE IMAGERY SHOWS CONSIDERABLE LOWER LEVEL CLOUDINESS BEHIND THE FRONT. THIS POST FRONTAL CLOUDINESS WILL BE CARRIED SOUTHWARD DURING THE OVERNIGHT HOURS AND FOR A GOOD PART OF SUNDAY...BEFORE MIXING OUT DURING SUNDAY AFTERNOON. PASSAGE OF MID LEVEL TROUGH MAY ALSO RESULT IN SOME SCATTERED LIGHT SHOWER ACTIVITY...ESPECIALLY ACROSS THE NORTH COUNTRY. TEMPERATURES SUNDAY A GOOD 5 TO 10 DEGREES BELOW NORMAL... IN THE MID TO UPPER 60S ALTHOUGH COULD BE EVEN COOLER IF CLOUD COVER LINGERS LONGER THAN EXPECTED. && .SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/... ON MONDAY THE LARGE SCALE WEATHER PATTERN WILL FEATURE A CLOSED LOW OVER THE NORTHEAST. WNY IS ON THE BACK SIDE OF THE CLOSED LOW AND EARLIER I HAD ANTICIPATED WE WOULD BE CAPPED UNDER ENOUGH SUBSIDENCE ALOFT TO INHIBIT SHOWERS...AND AT MOST GIVE US SOME CLOUD COVER DURING THE DAY. THE NAM HAS THE CLOSED LOW CENTERED OVER CNTRL NY MONDAY AM AND THE FORECAST SOUNDING PROFILES SHOW STEEP LOW LEVEL LAPSE RATES WITH ENOUGH MOISTURE TO FIRE UP SOME DIURNAL SHOWER ACTIVITY. THE GFS CENTERS THE LOW FARTHER EAST IN MAINE AND THE ASSOCIATED PROFILES REFLECT A SOMEWHAT SHALLOWER UNSTABLE LAYER WHICH WOULD SUGGEST PLENTY-O-DIURNAL CU BUT MARGINAL PRECIPITATION. AT THIS TIME I AM LEANING TOWARD THE MORE PESSIMISTIC NAM AND WILL MAKE MENTION OF A CHC OF SHOWERS...MOST LIKELY MONDAY AFTERNOON. TEMPERATURES WILL BE SEASONABLY COOL AS WELL WITH DAYTIME HIGHS ONLY IN THE UPPER 60S. BY TUESDAY I FEEL WE WILL BE FAR ENOUGH WEST OF THAT PESKY UPPER LOW TO KEEP MENTION OF ANY PRECIPITATION OUT OF THE FORECAST THOUGH WE SHOULD SEE SOME NICE PUFFY DIURNAL CU AROUND THAT DAY UNDER LOW LEVEL INSTABILITY. TEMPERATURES WILL STILL BE A FEW DEGREES BELOW NORMAL HOWEVER. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... WEDNESDAY THE RIDGE SHOULD BE BUILDING ACROSS THE REGION AND WITH IT WE WILL SEE ABUNDANT SUNSHINE AND A RETURN TO WARMER TEMPERATURES. ONCE THE RIDGE BUILDS EAST OF US ON THURSDAY WE WILL BEGIN TO SEE A RETURN TO MORE HUMID CONDITIONS. MODEL SOLUTIONS ARE DIVERGING ON THE TIMING OF THE LARGE SCALE FEATURES AS WE GET FARTHER OUT IN TIME. THE CONSENSUS SOLUTIONS MOVE A LOW TO THE NW OF WNY THURSDAY AND SWING A COLD FRONT ACROSS THE REGION THURSDAY NIGHT. FOR NOW WE ARE NOT GOING TO GET FANCY ON TRYING TO TIME THE FEATURES RATHER INTRODUCE THE CHANCE OF SHOWERS BACK INTO THE FORECAST ON THURSDAY AND KEEP A THREAT IN FRIDAY. THE FIRST MENTION OF NEXT WEEKEND WILL BE DRY BUT THERE IS, BY NATURE WITH THIS TYPE OF LARGE SCALE WEATHER PATTERN, ONLY MARGINAL CONFIDENCE IN THE FORECAST THAT FAR OUT IN THE FUTURE. STAY TUNED. && .AVIATION /22Z SATURDAY THROUGH THURSDAY/... SCATTERED CONVECTION DEVELOPING THIS AFTERNOON AS SURFACE WARM FRONT LIFTS ACROSS THE REGION. NEARLY ALL OF THE CONVECTION WILL FOCUS ACROSS INTERIOR SECTIONS...AWAY FROM THE LAKES. SOME LIMITED POTENTIAL AT THE TERMINAL SITES...BUT WILL HANDLE WITH VCNTY OR CB GROUPS TO INDICATE THE LIMITED THREAT. COLD FRONT WILL SWING ACROSS THE AREA TONIGHT CLEARING OUT ANY REMAINING CONVECTION. AS SKIES CLEAR...THE POTENTIAL WILL EXIST FOR THE DEVELOPMENT OF STRATUS. IF ENOUGH CLEARING TAKES PLACE VSBYS COULD EASILY LOWER TO MVFR AND EVEN IFR. CIGS MAY ALSO LOWER BELOW 1K FEET. OUTLOOK... SUNDAY...VFR/MVFR. A CHANCE OF MORNING SHOWERS. MONDAY...VFR. A CHANCE OF SHOWERS. TUESDAY AND WEDNESDAY...VFR. THURSDAY...VFR. CHANCE OF SHOWERS. && .MARINE... A WEAK GRADIENT WILL KEEP LIGHT WINDS AND LIMITED WEAVE ACTION ON THE EASTERN LAKES THROUGH TONIGHT. IN THE WAVE OF LOW PRESSURE WEST NORTHWEST WIND WILL INCREASE IN THE SUNDAY THROUGH MONDAY TIMES FRAME. COOLER AIR ALOFT WILL LIKELY RESULT IN BETTER MIXING AND WAVE HEIGHTS COULD APPROACH SMALL CRAFT CRITERIA LATE SUNDAY INTO MONDAY ON LAKE ONTARIO. ALTHOUGH NO HEADLINES AT THIS TIME...CHOPPY CONDITIONS WILL LIKELY DEVELOP ACROSS ALL MARINE AREAS LATE SUNDAY. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...TMA NEAR TERM...TJP/TMA SHORT TERM...TAN LONG TERM...TAN AVIATION...TMA MARINE...TMA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 349 PM EDT SAT JUN 11 2011 NYZ001>008-010>014-019>021-085-122000- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 349 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-122000- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 349 PM EDT SAT JUN 11 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
456 PM EDT SAT JUN 11 2011
NYZ021-112200-
ALLEGANY NY-
456 PM EDT SAT JUN 11 2011
...STRONG THUNDERSTORMS MOVING ACROSS SOUTHERN ALLEGANY COUNTY...
* AT 450 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS CROSSING THE SOUTHERN HALF OF THE
COUNTY. THESE STORMS CONTAIN 10 MINUTE DOWNPOURS...WIND GUSTS TO 30
MPH AND POSSIBLY SOME PEA SIZED HAIL. MUCH OF SOUTHERN ALLEGANY
COUNTY WILL PICK UP A HALF INCH OF RAIN FROM THESE STORMS...WITH A
FEW SITES POSSIBLY RECEIVING AN INCH OR MORE. THIS COULD CAUSE SOME
LOCALIZED PONDING OF WATER.
MOST OF THE STRONGER STORMS WILL BE OUT OF THE COUNTY BY 6 PM EDT.
LAT...LON 4200 7802 4200 7829 4232 7829 4238 7773
4224 7772 4223 7774 4200 7774 4199 7775
4199 7801
RSHThe Binghamton radar (KBGM), 129 km away, was scanning. The volume nearest the first event began at 23:20 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2011Every state in 2011This day in weather historyWarnings in New York, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 327118.